Thunderstorm Wind, Love
- When
- August 10, 2:25 PM CST
- Where
- Love County, 2.21 mi SE of Burneyville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.890, -97.270
Isolated thunderstorms developed across southwest Oklahoma during the afternoon of the 10th, with a few reports of severe wind gusts received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated thunderstorms developed across southwest Oklahoma during the afternoon of the 10th, with a few reports of severe wind gusts received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 10, 12:55 PM CST, 1 hour 30 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 155 PM CDT Wed Aug 10 2022 ...New SHORT TERM... .SHORT TERM... (This evening through Thursday) Issued at 155 PM CDT Wed Aug 10 2022 An mesoscale convective vorticity max (MCV) is drifting across the southwest part of the forecast area from the earlier convection. We are seeing isolated thunderstorms developing both across north Texas and southwest Oklahoma. Many of the high- resolution models also show convective inhibition becoming quite low over southeast Oklahoma late this afternoon and so expect some isolated storms to develop this afternoon farther east, and we may be seeing this already with new development near Ardmore/Healdton. The dewpoint depressions are not as high as we have seen in recent days since the lingering showers and clouds have kept temperatures a little lower, but the low- level air is still dry enough to support strong winds from any the storms. The storms are expected to mainly be diurnal in nature and decrease this evening as we lose heating, but could linger a little longer southwest if the MCV can help support those. The focus for storms pushes south tomorrow and much of the development tomorrow afternoon should be south of the forecast area. && .LONG TERM... (Thursday through Tuesday) Issued at 245 AM CDT Wed Aug 10 2022 Deterministic along with ensemble/cluster analysis show very little variation in the forecast through the weekend into early next week. There begins to be some variation towards the middle of next week which could indicate the possibility of a pattern shift for the area, at least for a short time. Drier air moving into the area along with the upper ridge beginning to build back into the region will bring an end to the rain chances Thursday. With the upper high once again influencing the region, hot and dry conditions are then expected to continue into early next week. Relatively easterly flow will be in place Thursday and Friday which will likely keep temperatures from climbing too rapidly despite the influence of the ridge. However, southerly winds are expected to return over the weekend and continue into early next week. In addition, the center of the upper high will build further into the region over the weekend which will likely lead to the return of triple digit temperatures across more/most of the fa by early next week. The potential pattern shift that the models/ensembles are hinting at towards the middle of next week is the axis of the upper ridge shifting to the western U.S. with a trough over the eastern U.S. Both the GFS and ECMWF are showing shortwaves moving through the NW/NNW flow, although the GFS is stronger with the shortwave. If this pattern shift occurs, the return of the triple digits could be fairly short-lived with clouds and another chance for rain possible towards the middle of next week, especially when/if the shortwaves affect the region. && .AVIATION... (18Z TAFS) Issued at 1245 PM CDT Wed Aug 10 2022 A few showers or storms will still be possible across north Texas and perhaps far southern Oklahoma, although KSPS is the only TAF site with a high enough chance for nearby storms to include any mention in the 18Z TAFs. Apart from any showers or storms, VFR conditions are expected with light winds. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 94 69 95 / 0 0 0 0 Hobart OK 71 97 71 98 / 10 0 0 0 Wichita Falls TX 74 99 73 97 / 20 0 0 0 Gage OK 65 94 66 95 / 0 0 0 0 Ponca City OK 66 94 67 96 / 0 0 0 0 Durant OK 71 96 71 95 / 20 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....25 AVIATION...26
Hazardous Weather Outlook National Weather Service Norman OK 1232 PM CDT Wed Aug 10 2022 OKZ004>048-050>052-TXZ083>090-111200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1232 PM CDT Wed Aug 10 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Widely scattered showers and thunderstorms are possible through tonight, mainly across southern Oklahoma and western north Texas. Strong gusty winds and locally heavy rain are possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Heat... Hot and dry conditions will return with triple digit temperatures likely this weekend into early next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
140 PM CDT Wed Aug 10 2022
OKZ038-101915-
Comanche OK-
140 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of west central
Comanche County through 215 PM CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm over
western Fort Sill, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cache, Indiahoma, western Fort Sill, and southern Wichita Mountains
Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3459 9877 3470 9879 3472 9858 3460 9855
TIME...MOT...LOC 1839Z 270DEG 6KT 3465 9868
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
237 PM CDT Wed Aug 10 2022
TXZ086-102000-
Wichita TX-
237 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of southeastern Wichita
County through 300 PM CDT...
At 237 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Wichita Falls, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wichita Falls, Iowa Park, Sheppard AFB, Lakeside City and Pleasant
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3400 9872 3402 9848 3384 9847 3383 9860
3384 9871
TIME...MOT...LOC 1937Z 269DEG 11KT 3392 9860
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
..speg.The Dallas/Ft Worth radar (KFWS), 147 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054391, 1054393.